# SDR 2016FA0000375

- Difficulty date: May 26, 2016
- Submitted: August 17, 2016
- Operation: General aviation
- Aircraft: N617DS
- Make and model: Diamon DA 40
- Aircraft serial: 40607
- Engine: Lyc IO360M1A
- System (JASC): 7110 · Engine Cowling System
- Part: Cowling
- Condition: Damaged
- Location: Engine
- Part time: 1,400 hours
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

ENGINE COWL HEAT DAMAGED BY EXHAUST SYS RADIATION HEAT.  DURING ANNUAL INSPECTION, BOTTOM ENGINE COWL WAS REMOVED AND FOUND TO BE HEAT DAMAGED AS A RESULT OF THE FAILURE AND SEPARATION OF THE WATER BASE COATING APPLIED TO THE FIBERGLASS MATERIAL THE COWLING IS MADE FROM.  AFTER CONVERSATION WITH TECH SUPPORT, I WAS TOLD THAT THIS IS A TYPICAL CONDITION REPORTED BY OTHER OPERATORS.  TECH SUPPORT SAID ANOTHER COATING WOULD BE A BETTER PROCESS BUT THE EXISTING COATING IS THE ONLY ONE APPROVED AT THIS TIME FOR THE ACFT CERTIFICATION AND IT WOULD BE A LONG PROCESS TO GET SOMETHING ELSE APPROVED.
